Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Sep 16, 2006, 9:20 AM PDT for 4 counties in California. It took effect at Sep 17, 2006, 4:00 AM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2006, 9:20 AM PDT (16:20 UTC)
- In effect from
- Sep 17, 2006, 4:00 AM PDT
- Expired
- Sep 18, 2006, 7:00 PM PDT
- In force
- 39 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 161620 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 920 AM PDT SAT SEP 16 2006 ...DRY OFFSHORE FLOW SUNDAY AND MONDAY... .DRY OFFSHORE FLOW WILL OCCUR TONIGHT AND CONTINUE THROUGH MONDAY. THE STRONGEST WINDS ARE EXPECTED SUNDAY MORNING THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE MONDAY AFTERNOON. VERY DRY AIR WILL MOVE IN FROM THE NORTH...MAINLY IN THE MOUNTAINS...DESERTS AND FOOTHILLS. CAZ242-248-250-255>258-260>262-170400- /O.UPG.KSGX.FW.A.0005.060917T1100Z-060919T0200Z/ /O.NEW.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 920 AM PDT SAT SEP 16 2006 ...RED FLAG WARNING IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS CAJON PASS AND BANNING PASS...MAINLY SUNDAY. OTHER WINDY AREAS WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT DURING MOST OF SUNDAY AND MONDAY FOR THE MOUNTAINS...DESERTS AND FOOTHILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MM
8 follow-up statements
000 WWUS86 KSGX 170344 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 844 PM PDT SAT SEP 16 2006 ...DRY OFFSHORE FLOW SUNDAY AND MONDAY... .DRY OFFSHORE FLOW WILL OCCUR TONIGHT AND CONTINUE THROUGH MONDAY. THE STRONGEST WINDS ARE EXPECTED SUNDAY MORNING THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE MONDAY AFTERNOON. VERY DRY AIR WILL MOVE IN FROM THE NORTH... MAINLY IN THE MOUNTAINS...DESERTS AND FOOTHILLS. CAZ242-248-250-255>258-260>262-171145- /O.CON.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 844 PM PDT SAT SEP 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 7 PM PDT MONDAY. NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS CAJON PASS AND BANNING PASS...MAINLY SUNDAY. OTHER WINDY AREAS WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS...RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT DURING MOST OF SUNDAY AND MONDAY FOR THE MOUNTAINS...DESERTS AND FOOTHILLS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MM/MAXWELL
000 WWUS86 KSGX 171001 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 301 AM PDT SUN SEP 17 2006 ...DRY OFFSHORE FLOW THROUGH MONDAY... .DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY. THE STRONGEST WINDS ARE EXPECTED THIS MORNING THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON...BUT VERY DRY AIR WILL REMAIN IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY. CAZ242-248-250-255>258-260>262-171815- /O.CON.KSGX.FW.W.0004.060917T1100Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 301 AM PDT SUN SEP 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY. NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS CAJON PASS AND BANNING PASS...MAINLY TODAY. OTHER WINDY AREAS WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS... RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT FROM MID MORNING THROUGH EARLY EVENING TODAY AND MONDAY IN THE MOUNTAINS...DESERTS AND...AND INLAND VALLEYS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MARTIN
000 WWUS86 KSGX 171642 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 942 AM PDT SUN SEP 17 2006 ...DRY OFFSHORE FLOW THROUGH MONDAY... .DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY. THE STRONGEST WINDS ARE EXPECTED THIS MORNING THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON...BUT VERY DRY AIR WILL REMAIN IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY. CAZ242-248-250-255>258-260>262-172130- /O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 942 AM PDT SUN SEP 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY... NORTHEAST WINDS 15 TO 25 MPH WITH LOCAL GUSTS OVER 40 MPH ARE POSSIBLE THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS SUCH AS CAJON PASS AND BANNING PASS...MAINLY TODAY. OTHER WINDY AREAS WILL BE THE FOOTHILLS OF EASTERN ORANGE COUNTY AND THE INTERSTATE 8 CORRIDOR OF SAN DIEGO COUNTY. IN ADDITION TO THE STRONG WINDS... RELATIVE HUMIDITIES WILL BE AROUND 10 PERCENT FROM MID MORNING THROUGH EARLY EVENING TODAY AND MONDAY IN THE MOUNTAINS...DESERTS AND...AND INLAND VALLEYS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HORTON
000 WWUS86 KSGX 172036 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 136 PM PDT SUN SEP 17 2006 ...DRY OFFSHORE FLOW THROUGH MONDAY... .DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY WITH VERY DRY AIR IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY AFTERNOON. CAZ242-248-250-255>258-260>262-180445- /O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 136 PM PDT SUN SEP 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS86 KSGX 180450 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT SUN SEP 17 2006 ...DRY OFFSHORE FLOW THROUGH MONDAY... .DRY OFFSHORE FLOW WILL OCCUR THROUGH MONDAY WITH VERY DRY AIR IN THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THROUGH MONDAY AFTERNOON. CAZ242-248-250-255>258-260>262-181300- /O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 950 PM PDT SUN SEP 17 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MAXWELL
000 WWUS86 KSGX 181047 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 347 AM PDT MON SEP 18 2006 ...DRY OFFSHORE FLOW THROUGH THIS AFTERNOON... .WEAK OFFSHORE FLOW WILL CONTINUE TODAY WITH VERY DRY AIR FOR INLAND AREAS THROUGH THIS AFTERNOON. CAZ242-248-250-255>258-260>262-181800- /O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 347 AM PDT MON SEP 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND HIGH TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MARTIN
000 WWUS86 KSGX 181759 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1059 AM PDT MON SEP 18 2006 ...DRY OFFSHORE FLOW THROUGH THIS AFTERNOON... .WEAK OFFSHORE FLOW WILL CONTINUE TODAY WITH VERY DRY AIR AND GUSTY EAST WINDS THROUGH THE PASSES THIS AFTERNOON. THE WINDS WINDS DECREASE THIS EVENING...AND SLOW HUMIDITY RECOVER WILL BEGIN TONIGHT AND TUESDAY. CAZ242-248-250-255>258-260>262-190200- /O.CON.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 1059 AM PDT MON SEP 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW. A COMBINATION OF LOW RELATIVE HUMIDITY...HOT WEATHER...AND GUSTY EAST WINDS THROUGH THE PASSES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MOEDE
000 WWUS86 KSGX 190158 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 658 PM PDT MON SEP 18 2006 ...RED FLAG WARNING EXPIRES AT 700 PM... .HUMIDITIES WILL VERY GRADUALLY INCREASE TONIGHT AND TUESDAY. WHILE A FEW STATIONS WILL HAVE HUMIDITIES OF LESS THAN 10 PERCENT AGAIN TUESDAY...THE DURATIONS WILL ONLY BE A FEW HOURS. A CONTINUED INCREASE IN HUMIDITIES WILL OCCUR WEDNESDAY...BOTH DUE TO MOISTURE ALOFT MOVING OVER AND LOWER TEMPERATURES. CAZ242-248-250-255>258-260>262-190300- /O.EXP.KSGX.FW.W.0004.000000T0000Z-060919T0200Z/ ORANGE COUNTY/ALL AREAS OF THE COUNTY EXCLUDING THE CLEVELAND NATIONAL FOREST-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE/ALL AREAS OF WESTERN SAN BERNARDINO AND WESTERN RIVERSIDE COUNTIES EXCLUDING THE NATIONAL FOREST- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND YUCCA VALLEYS- COACHELLA VALLEY/VICINITY OF PALM SPRINGS SOUTHEASTWARD TO THE IMPERIAL COUNTY LINE-SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA- BORREGO AREA- 658 PM PDT MON SEP 18 2006 ...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM PDT THIS EVENING. $$ MAXWELL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Sep 16, 9:00 AM PDT, 20 minutes earlier.
Area forecast discussion, Sep 16, 9:00 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PDT SAT SEP 16 2006 .SYNOPSIS... A LARGE TROUGH OF LOW PRESSURE CONTINUES TO MOVE INLAND THROUGH THE GREAT BASIN FOLLOWED BY HIGH PRESSURE WHICH WILL BRING A WARMING TREND. SURFACE HIGH PRESSURE DEVELOPING OVER THE GREAT BASIN TONIGHT AND SUNDAY WILL BRING LOCAL SANTA ANA WINDS...WEAKENING MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE LOW CLOUDS WENT POOF EARLY THIS MORNING BUT A FEW LOW CLOUDS WILL LINGER WEST OF THE MTNS TODAY WHILE RESIDUAL LOW LEVEL MOISTURE LINGERS FROM THE RECENT MASSIVE MARINE LAYER. THE TRANSITION IS UNDERWAY AS A LARGE TROUGH OF LOW PRESSURE MOVES EASTARD INTO THE PLAINS TODAY AND UPPER HIGH PRESSURE BUILDS INTO THE WEST COAST. THE COLD AIR OVER THE WESTERN INTERIOR WILL PRODUCE A SURFACE HIGH PRESSURE AND OFFSHORE PRESSURE GRADIENTS OVER SOCAL...ENOUGH TO PRODUCE SOME GARDEN VARIETY OFFSHORE WINDS THROUGH AND BELOW THE FAVORED PASSES AND CANYONS...SUCH AS CAJON PASS. THE WINDS WILL PROBABLY FALL BELOW ADVISORY CRITERIA EXCEPT FOR MAYBE A LOCAL GUST OR TWO. THE HUMIDITY WILL FALL AND SO THE DRY AIR AND WINDS WILL COMBINE TO INCREASE THE FIRE DANGER...JUSTIFYING THE RED FLAG WARNING...ALTHOUGH IT IS A MARGINAL CASE. TEMPS WILL INCREASE A LOT ESPECIALLY WEST OF THE MTNS SUN AND MON WHILE WE HAVE THESE OFFSHORE GRADIENTS AND THE MARINE LAYER WILL PROBABLY BE A NON-ISSUE. THAT SHOULD MAKE THE NIGHTS QUITE COOL AS WELL IN MOST AREAS WHERE THE WINDS WILL CALM DOWN AT NIGHT. THE OFFSHORE FLOW RELAXES LATER SUN AND MON AND GOES WEAKLY ONSHORE MON AFTERNOON. BY TUE A TROUGH IN THE POLAR WESTERLIES MOVES INTO THE WEST DRAGGING A WEAK CUTOFF LOW TOWARD US FROM THE WEST. THE MODELS HAVE BEEN RIFE WITH UNCERTAINTY AND INCONSISTENCY ON WHAT THESE FEATURES WILL DO AND WHERE THEY WILL BE...AND SO THE FORECAST IS RATHER UNCERTAIN TOO. THE TREND IS FOR ONSHORE FLOW AND COOLER WEATHER WITH SOME COASTAL CLOUDS WEST OF THE MTNS. MORE ON THIS EXTENDED DISCUSSION THIS AFTERNOON AFTER MORE GUIDANCE IS RECEIVED. && .AVIATION... MARINE LAYER DEPTH LOWERED TO AROUND 3000 FEET OVERNIGHT AND WAS VERY DISORGANIZED. SOME STRATOCU DEVELOPED AROUND SUNRISE BUT WAS DISSIPATING RAPIDLY. EXPECT MOSTLY VFR CONDITIONS TODAY THROUGH SUNDAY. SOME SCATTERED STRATOCU MAY DEVELOP BY AFTERNOON OVER THE INLAND AREAS BUT THESE SHOULD DISSIPATE BY SUNSET. DEVELOPING OFFSHORE FLOW SHOULD BRING LOCALLY GUSTY NORTHEAST WINDS WITH ASSOCIATED UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR ESPECIALLY BELOW PASSES AND CANYONS LATE TONIGHT AND SUNDAY MORNING. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM LATE TONIGHT THROUGH MONDAY FOR ALL AREAS EXCEPT SAN DIEGO COAST...SEE LAXRFWSGX. HIGH RIP CURRENT RISK THROUGH SUNDAY AFTERNOON FOR ORANGE COUNTY COASTAL AREAS. && PUBLIC...MM AVIATION/MARINE...HORTON
Hazardous weather outlook, Sep 16, 4:30 AM PDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 430 AM PDT SAT SEP 16 2006 CAZ042-162300- ORANGE COUNTY COASTAL AREAS- 430 AM PDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. MODERATE SOUTH SWELL WILL BRING A HIGH RISK OF RIP CURRENTS TO THE BEACHES. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FOR SUNDAY...SURFACE HIGH PRESSURE OVER THE GREAT BASIN MAY BRING GUSTY SANTA ANA WINDS NEAR THE FOOTHILLS WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER NEAR THE FOOTHILLS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-055-056-057-058-060-061-062-162300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 430 AM PDT SAT SEP 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL EXCEPT COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. FOR SUNDAY...SURFACE HIGH PRESSURE OVER THE GREAT BASIN MAY BRING GUSTY SANTA ANA WINDS THROUGH AND BELOW PASSES AND CANYONS WITH LOWER HUMIDITIES AND INCREASED FIRE DANGER. FOR MONDAY...LOW HUMIDITIES MAY CONTINUE THE INCREASED FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:05 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino | 18 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.